Texas, 2002

Damaging Wind in Texas, August 3, 2002

August 3, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 9:35 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 3, 9:35 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SAT AUG 3 2002

CURRENT FORECAST LOOKS PRETTY GOOD THIS MORNING.  WILL NOT UPDATE AT
THIS TIME.     05

.SHV...NONE.

In the hours before

Special weather statement, Aug 3, 9:35 AM CST, 4 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SAT AUG 3 2002

DAYTIME HEATING MAY RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON
AND EVENING. GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT
DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT EXPECTED THROUGH TONIGHT.

The radar

The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
August 3, 1:58 PM CST
Where
Smith County, Tyler Pounds Arpt
Measured
57 kt (66 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.350, -95.400

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311630.